Psycho-Babble Medication Thread 1095363

Shown: posts 1 to 7 of 7. This is the beginning of the thread.

 

Depressive episode - Lexapro and amisulpride

Posted by agentsmith on October 10, 2017, at 10:58:14

Hey everyone,

As of lately, I've been having a depressive episode with anxious features. It's been building up for about a month or two now. Just a couple of days ago, my Lexapro was increased from 15mg to 20mg, and 50mg of amisulpride (dosage for stimulation of presynaptic dopamine autoreceptors...I believe) was introduced.

Since then, my thinking has "cleared up" but my anxiety has gone through the roof and the depressive feelings I have still linger and turn on/off.

Question time:

What possibly could be causing this anxiety?

Could it be the amisulpride with its apparently stimulating properties at low dose...or could it be the Lexapro increase?

Should I ditch the amisulpride (antipsychotics generally don't suit me)?

How long should it take for the depression to lift?

My diagnosis seems to be cyclothymic disorder, for which I also take Lamictal, but every now and then I get temporary episodes until SSRIs are switched or changed in dosage.


Thanks in advance to anyone interested, and sorry for the confusing post

 

Re: Depressive episode - Lexapro and amisulpride

Posted by linkadge on October 10, 2017, at 15:13:38

In reply to Depressive episode - Lexapro and amisulpride, posted by agentsmith on October 10, 2017, at 10:58:14

Hmm..

You might try dropping the amisulpride to see if this was causing the increased anxiety. 15mg to 20mg of Lexapro could cause increased anxiety, however it would probably be consistent with previous increases.

Did you experience anything similar when going from 10-15mg of Lexapro?

Linkadge

 

Re: Depressive episode - Lexapro and amisulpride agentsmith

Posted by beckett2 on October 10, 2017, at 16:51:46

In reply to Depressive episode - Lexapro and amisulpride, posted by agentsmith on October 10, 2017, at 10:58:14

Sorry your symptoms have kicked up. When I started and again when I increased Lexapro, I had panic attacks. Hard to say what's what when two meds are changed at the same time. If it's the lexapro, that anxiety should clear up-- at least it did for me.

May I ask how much Lamictal you're taking?

 

Amisulpride removed

Posted by agentsmith on October 10, 2017, at 19:59:41

In reply to Re: Depressive episode - Lexapro and amisulpride, posted by linkadge on October 10, 2017, at 15:13:38

Didn't experience anything similar when going up from 10-15mg of Lexapro, or at least not that I remember. I might have for a couple of days, eventually it left though. I've removed the amisulpride because it seemed to give me a lot of dizziness and made me feel light-headed.

Also, I'm taking 200mg of Lamictal. 100mg in the morning, 100mg in the afternoon.

 

Re: Amisulpride removed agentsmith

Posted by porkpiehat on October 10, 2017, at 21:28:25

In reply to Amisulpride removed, posted by agentsmith on October 10, 2017, at 19:59:41

when I added lamictal to celexa it had a unique synergy. after time it seemed to create more mood instability (weird, right)?

 

Re: Depressive episode - Lexapro and amisulpride

Posted by phidippus on October 15, 2017, at 8:54:55

In reply to Depressive episode - Lexapro and amisulpride, posted by agentsmith on October 10, 2017, at 10:58:14

I don't think the Amisulpride is cuasing the increase in anxiety. Its a strong 5ht2a blocker so it should ameliorate anxiety.

How is your depression?

I suspect it is the increase in the Lexapro. Its either causing extra anxiety or its triggering mania.

Eric

 

Re: Depressive episode - Lexapro and amisulpride agentsmith

Posted by porkpiehat on November 8, 2017, at 19:58:45

In reply to Depressive episode - Lexapro and amisulpride, posted by agentsmith on October 10, 2017, at 10:58:14

> Hey everyone,
>
> As of lately, I've been having a depressive episode with anxious features. It's been building up for about a month or two now. Just a couple of days ago, my Lexapro was increased from 15mg to 20mg, and 50mg of amisulpride (dosage for stimulation of presynaptic dopamine autoreceptors...I believe) was introduced.
>
> Since then, my thinking has "cleared up" but my anxiety has gone through the roof and the depressive feelings I have still linger and turn on/off.
>
> Question time:
>
> What possibly could be causing this anxiety?
>
> Could it be the amisulpride with its apparently stimulating properties at low dose...or could it be the Lexapro increase?
>
> Should I ditch the amisulpride (antipsychotics generally don't suit me)?
>
> How long should it take for the depression to lift?
>
> My diagnosis seems to be cyclothymic disorder, for which I also take Lamictal, but every now and then I get temporary episodes until SSRIs are switched or changed in dosage.
>
>
> Thanks in advance to anyone interested, and sorry for the confusing post
>
>
Can you explain what constitutes cyclothymic disorder in your instance?


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.